Tioga County N.Y. health officials warn of spike in overdoses
TIOGA COUNTY, N.Y. (WENY) -- Officials in Tioga County New York are sounding the alarm about a recent spike in overdoses.
According to the county health department, two recent documented overdose cases were fatal. The health department said it has not yet confirmed whether the two cases are related, but the department is warning the public that illicit substances could be laced with potent opioids, like fentanyl for example. The spike was observed between April 28th and the 30th.
Officials said they are also aware of other fatal overdoses that have happened across the region recently. The public is being reminded to call 911 if they witness an overdose, and to use NARCAN if they have it.
Some of the symptoms of an overdose can include:
- Cold, clammy skin
- Difficulty waking or speaking
- Slow or no heart rate
- Slow or no breathing
- Limp body
- Pinpoint pupils
- Gurgling or choking sounds
- Blue or purplish lips or fingernails
NARCAN is free and available at the Tioga County Health Department or Tioga County Mental Hygiene at 1062 State Road 38 in Owego, or CASA Trinity at 72 North Ave in Owego.
NARCAN may also be available at your local pharmacy, for more info: https://providerdirectory.aidsinstituteny.org/.